MAUDE Adverse Event Report: AVANOS MEDICAL INC. MIC J FEEDING TUBE - 14 FR; DH EF BALLOON TUBES PRODUCTS

AVANOS MEDICAL INC. MIC J FEEDING TUBE - 14 FR; DH EF BALLOON TUBES PRODUCTS
Model Number 0200-14
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Bowel Perforation (2668)
Date of Event 01/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The sample is reported to be available, but has not yet been received by the manufacturer.A review of the device history record is not possible as no lot number was provided.Root cause could not be determined.All information reasonably known as of 21-feb-2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).The device was not returned.
 
Event or Problem Description
It following was reported by the user on a form fda 3500 (10/15): (b)(6) 2018 laparoscopy procedure changed into laparotomy and a graham patch and jejunostomy feeding tube inserted.After several days, patient developed bilious emesis.Md "tood" some fluid out of the balloon.On (b)(6) md attempted to remove all fluid from balloon.Pt.Continued emesis and an ng tube was placed.Contrast study showed small bowel obstruction near the j-tube site.(b)(6) 2019 - return to surgery, patient had edematous bowel very adherent to anterior abdominal wall and other pieces of bowel.It was difficult to locate the location of the j-tube.Md performed lysis of adhesions and take down of j-tube with small bowel resection and primary handsewn anastomosis; repair of small bowel serosal tear; repair of serosal colon injury from previous operation.Op report states that md made sure j-tube balloon was empty prior to prep and drape.Sutures were cut and j-tube come out with some resistance and found there was still fluid inside the balloon.Md opines that the balloon itself was the cause of the obstruction.Removing the large balloon through the bowel created injury.The bowel was fully mobilized off the abdominal wall, this portion of the bowel was not salvageable.A small bowel resection and a handsewn anastomosis of the jejunojejunostomy to the common channel was performed, as this was the location of the tube in the injury.A small serosal tear of small bowel was oversewn.The device was inserted (b)(6) 2018 and removed (b)(6) 2019.A medwatch number was not noted on the form fda 3500 (10/15).
 
Event or Problem Description
It was reported on 12-mar-2019 fda report number fda 3500 form mw (b)(4) was received.
 
Additional Manufacturer Narrative
All information reasonably known as of 04-apr-2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
MIC J FEEDING TUBE - 14 FR
Common Device Name
DH EF BALLOON TUBES PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key8361219
Report Number9611594-2019-00029
Device Sequence Number1959299
Product Code KNT
UDI-Device Identifier10680651949698
UDI-Public10680651949698
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K853197
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 03/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0200-14
Device Catalogue Number991094969
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/04/2019
Supplement Date Received by Manufacturer03/12/2019
Initial Report FDA Received Date02/22/2019
Supplement Report FDA Received Date04/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age44 YR
Patient Weight70